Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 324, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2019, 4:51 PM CDT for Creek County, Okmulgee County, Tulsa County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2019, 4:51 PM CDT (21:51 UTC)
- Expired
- Oct 5, 2019, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okmulgee County, OK, Tulsa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 5:15 PM CDT | HAIL 1.75 | 8 E Bristow, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted.
044
WUUS54 KTSA 052151
SVRTSA
OKC037-111-143-052245-
/O.NEW.KTSA.SV.W.0324.191005T2151Z-191005T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
451 PM CDT Sat Oct 5 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Creek County in northeastern Oklahoma...
Northwestern Okmulgee County in northeastern Oklahoma...
Southern Tulsa County in northeastern Oklahoma...
* Until 545 PM CDT.
* At 451 PM CDT, a severe thunderstorm was located near Bristow,
moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Bristow... Bixby...
Jenks... Glenpool...
Kiefer... Beggs...
Mounds... Kellyville...
Depew... Slick...
Preston... Liberty...
Hectorville...
This includes Interstate 44 between mile markers 185 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3580 9651 3597 9648 3596 9587 3569 9594
TIME...MOT...LOC 2151Z 277DEG 20KT 3587 9640
HAIL...1.75IN
WIND...60MPH
$$
692 follow-up statements
834
WWUS54 KTSA 052213
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
513 PM CDT Sat Oct 5 2019
OKC037-111-143-052245-
/O.CON.KTSA.SV.W.0324.000000T0000Z-191005T2245Z/
Creek OK-Okmulgee OK-Tulsa OK-
513 PM CDT Sat Oct 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA
COUNTIES...
At 513 PM CDT, a severe thunderstorm was located near Slick, moving
east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Beggs... Mounds...
Slick... Preston...
Liberty... Hectorville...
This includes Interstate 44 between mile markers 193 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 9635 3592 9638 3589 9589 3569 9594
TIME...MOT...LOC 2213Z 290DEG 21KT 3581 9627
HAIL...1.75IN
WIND...60MPH
$$
69096
WWUS54 KTSA 052227
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT Sat Oct 5 2019
OKC037-111-143-052245-
/O.CON.KTSA.SV.W.0324.000000T0000Z-191005T2245Z/
Creek OK-Okmulgee OK-Tulsa OK-
527 PM CDT Sat Oct 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA
COUNTIES...
At 525 PM CDT, a severe thunderstorm was located over Slick, moving
southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated. at 515 pm...golfball size hail was
reported by a storm chaser 8 miles east of Bristow
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Beggs... Mounds...
Slick... Preston...
Liberty... Hectorville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3576 9629 3589 9627 3589 9589 3569 9594
TIME...MOT...LOC 2225Z 296DEG 17KT 3578 9624
HAIL...1.75IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:32 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 5, 3:32 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 332 PM CDT Sat Oct 5 2019 .DISCUSSION... Surface cold front pushing into northeast Oklahoma this afternoon, with a line of showers and storms beginning to take shape along the boundary. The front will continue to push well into eastern Oklahoma this evening and overnight, with shower and storm chances continuing along it. Additional elevated showers and storms will also begin developing to the north of the front as it slows its forward progress across southeast Oklahoma and west central Arkansas while at the same time wind fields just off the surface strengthen. Showers and isolated thunderstorm chances will continue on Sunday north of the front along with cooler temperatures. An upper wave moving through the plains later in the day Sunday will give the front a push south through the rest of the area, when at that time additional surface based storms along the front are expected to develop. Surface high pressure will build in across the region for early to the middle part of next week. Another boundary is poised to make a run at the forecast towards the latter part of the work week, and once more will be a focus for additional shower and thunderstorm chances. Stayed fairly close to the National Blend of Models temperatures for most periods of the forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 66 46 72 / 30 70 20 0 FSM 66 77 53 74 / 20 60 70 0 MLC 65 75 53 73 / 30 60 60 0 BVO 53 64 44 70 / 20 50 10 0 FYV 60 68 47 67 / 20 70 60 0 BYV 57 64 47 68 / 30 70 50 0 MKO 61 70 50 71 / 40 70 50 0 MIO 55 66 43 69 / 40 50 20 0 F10 61 69 49 71 / 40 70 40 0 HHW 68 86 56 74 / 10 70 70 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...69 LONG TERM....23
Hazardous weather outlook, Oct 5, 4:35 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 PM CDT Sat Oct 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 PM CDT Sat Oct 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed this afternoon over northeastern Oklahoma along a cold front that is pushing into the area. A few of these thunderstorms will have the potential to produce strong wind gusts to near 60 mph and hail up to quarter size. This potential will decrease later this evening. Thunderstorm chances will continue overnight as widespread showers and thunderstorms form north of the front as it moves into southeastern Oklahoma and northwestern Arkansas. Severe weather potential with that activity is expected to be very low. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential MONDAY and TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... Widespread rain with a few embedded thunderstorms will continue through much of Sunday as the front continues to push south and east through the area. Heavy rainfall remains possible with this activity. Another strong cold front will lead to the next chance of thunderstorms and heavy rainfall by the latter half of next week. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Oct 5, 2:44 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 244 PM CDT Sat Oct 5 2019 OKZ054-059-052030- Osage OK-Pawnee OK- 244 PM CDT Sat Oct 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES UNTIL 330 PM CDT... At 244 PM CDT, a strong thunderstorm was located over Ralston, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Hominy... Fairfax... Wynona... Ralston... Blackburn... Skedee... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3636 9694 3662 9679 3663 9628 3636 9627 TIME...MOT...LOC 1944Z 268DEG 22KT 3649 9673 69
Special weather statement, Oct 5, 3:49 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 PM CDT Sat Oct 5 2019
OKZ054>057-059>061-064-052130-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-
349 PM CDT Sat Oct 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHWESTERN
ROGERS...SOUTHEASTERN OSAGE...NORTHERN CREEK...WASHINGTON...NOWATA...
SOUTHEASTERN PAWNEE AND NORTHERN TULSA COUNTIES UNTIL 430 PM CDT...
At 348 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Copan to 7 miles east of Hominy
to near Agra. Movement was east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Bristow...
Nowata... Owasso...
Skiatook... Collinsville...
Dewey... Mannford...
Drumright... Barnsdall...
Sperry... Oologah...
Oilton... South Coffeyville...
Copan... Ramona...
Depew... Ochelata...
This includes Interstate 44 between mile markers 183 and 201.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3640 9573 3580 9642 3581 9662 3615 9662
3639 9635 3700 9593 3700 9530
TIME...MOT...LOC 2048Z 268DEG 24KT 3692 9589 3639 9626 3590 9684
69Special weather statement, Oct 5, 4:30 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
430 PM CDT Sat Oct 5 2019
OKZ054-059>061-064-052215-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Creek OK-
430 PM CDT Sat Oct 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA
COUNTIES UNTIL 515 PM CDT...
At 430 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Sand Springs to 3 miles south of
Shamrock. Movement was east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Bristow... Owasso...
Sapulpa... Jenks...
Glenpool... Catoosa...
Verdigris... Mannford...
Kiefer... Kellyville...
Depew... Slick...
Shamrock... Keystone State Park...
Jenks Riverside Airport... Turley...
This includes Interstate 44 between mile markers 178 and 247.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3595 9662 3627 9622 3629 9553 3616 9570
3616 9576 3612 9576 3585 9612 3586 9619
3580 9619 3577 9623 3577 9662
TIME...MOT...LOC 2130Z 267DEG 20KT 3619 9616 3586 9660
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Oct 5, 3:49 PM CDT | Special Weather Statement | TSA | Creek, Nowata, Washington | 41 min |
| Oct 5, 4:30 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 45 min |
| Oct 5, 5:15 PM CDT | Special Weather Statement | TSA | Tulsa | 45 min |
| Oct 5, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.